Alert archive / Missouri / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 366, NWS Springfield, MO

November 10, 1998Morgan County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Nov 10, 1998, 12:59 AM CST for Morgan County, Missouri. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 1998, 12:59 AM CST (06:59 UTC)
Expired
Nov 10, 1998, 2:05 AM CST
In force
66 min
Issued by
NWS Springfield, MO
Area
Whole counties

County Morgan County, MO

The radar

The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 9, 11:00 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1998-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1998-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 505 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-341 J/kg
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
505 m²/s²
0-3 km storm-relative helicity
565 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 100659 RRA
SVRSGF
MOC029-059-105-141-213-225-100805-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1259 AM CST TUE NOV 10 1998

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMDEN COUNTY IN CENTRAL MISSOURI
  DALLAS COUNTY IN SOUTHWESTERN MISSOURI
  LACLEDE COUNTY IN SOUTHWESTERN MISSOURI
  MORGAN COUNTY IN CENTRAL MISSOURI
  TANEY COUNTY IN SOUTHWESTERN MISSOURI
  WEBSTER COUNTY IN SOUTHWESTERN MISSOURI

* UNTIL 205 AM CST

* AT 1255 AM DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE
  OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THE STORMS WERE
  LOCATED FROM VERSAILLES TO SPRINGFIELD AND GALENA AND WERE MOVING
  NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORMS WILL BE AFFECT...
  LOCATIONS FROM VERSAILLES TO CAMDENTON...SPRINGFIELD AND BRANSON

SEVERE THUNDERSTORM STRAIGHT LINE WINDS CAN OFTEN BE AS DESTRUCTIVE AS
A RTORNADO.  FOR YOUR OWN PERSONAL SAFETY...MOVE TO A SAFE AREA OR
SHELTER IMMEDIATELY.

SUTTON/TAGGART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 3:00 PM CST, 9 hours 59 minutes earlier.

Area forecast discussion, Nov 9, 3:00 PM CST, 9 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CST MON NOV 9 1998

FCST PROBLEMS TODAY DEAL WITH SVR WX POTENTIAL...FLOODING...HIGH
WINDS AND TEMPS.

THINGS SHAPING UP FOR AN ACTIVE NGT ACRS THE CWA. STRONG SLY WND
FLOW CONTS TO BRINGS WARM...MOIST AIR NWD INTO THE FA. WRMFNT STILL
WELL SOUTH OF THE AREA ATTM ACRS CNTRL AR. STRONG LOW PRESSURE CONTS
TO DVLP ACRS WRN PLAINS...WITH IMPRESSIVE PRESSURE FALLS NOTED ACRS
WRN KS AND OK.

MODELS ARE IN GOOD AGREEMENT TODAY IN OVERALL FEATURES THRU THE PD.
STILL PREFER THE ETA SOLUTION AGAIN TODAY FOR THIS FCST. MAIN UPR
TROF FCST TO SHIFT EWD THRU 48 HRS. UPR SYS TAKES ON MORE NEGATIVE
TILT TNGT AS SIG UPR JET MAX ROTATES ARND TROF. 300MB JET MAX IN
EXCESS OF 130KTS IS FCST TO PASS ACRS THE AREA OVRNGT. THIS COMBINED
WITH STRONG LOW AND MID LVL WNDS WL PRODUCE IMPRESSIVE HELICITY
VALUES ACRS THE FA TNGT. GRIDDED DATA INDCD VALUES IN EXCESS OF 600
M*2/S*2 OVR SERN MO BY 06Z TNGT.

WITH ALL THIS IN MIND...EXPECT CONVECTION TO FIRE ACRS KS AND OK
THIS EVENING. ACTIVITY WL APCH OUR WRN CWA ARND 03Z AND SHIFT
RAPIDLY EWD. CDFNT EXPECTED TO REACH KJLN ARND 08Z AND INTO KSGF
ARND 10Z. WL CONT WITH HIGH POPS. EVEN THOUGH SYS WL BE MOVG FAIRLY
RAPIDLY... FLASH FLOOD THREAT WL CONT. THUS...WL KEEP FFA IN PLACE
FOR TNGT. WITH SUCH A STRONG SFC SYS...VERY STRONG WNDS WL OCCUR
BEHIND THE FNT LATE TNGT AND TUE. AFTER COORD WITH STL...WL ISSUE A
HIGH WND ADVY FOR LATE TNGT AND TUE FOR ALL CWFA.

CHCS FOR RAINFALL WL PERSIST EARLY TUE ACRS ROUGHLY THE ERN HALF OF
THE FA. WL NOT MENTION POPS FM KJLN WESTWARD. MUCH COOLER AIR
WL FILTER INTO THE AREA LATER TNGT AND TUE.

TEMPS ARE A NIGHTMARE FOR THIS FCST. LIKELY TO SEE MOST AREAS WITH
STEADY OR SLOWLY RISING TEMPS UNTIL FNT ARRIVES LATER TNGT. MOST
AREAS WL SEE THEIR HIGH TEMPS REACHED EARLY IN THE DAY ON TUE...WITH
READINGS FALLING AS THE DAY GOES ON. FOR NOW...PREFER AVN/ETA 2M
TEMPS FOR ALL PDS. READINGS MAY NOT GET QUITE AS COLD TUE NGT
WITH SOME LINGERINGS CLDS AND WNDS.

THANKS FOR COORD STL AND LIT.

RECCOMNEDATIONS FOR COORDINATION AND GUIDANCE ONLY...

...FLASH FLOOD WATCH TNGT SGF/AIZ/JLN/SERN KS...
...HIGH WIND ADVISORY LATE TNGT AND TUESDAY ALL AREAS...

SE KS/JLN...
...FLASH FLOOD WATCH TONIGHT...
TONIGHT...WINDY WITH SHOWERS AND THUNDERSTORMS. SOME POSSIBLY SEVERE
WITH LOCALLY HEAVY RAIN POSSIBLE. LOW FROM 45 TO 50. SOUTH WIND 20
TO 30 MPH AND GUSTY...SHIFTING TO THE WEST AND INCREASING TO 30 TO 40
MPH AND GUSTY LATE.

SGF/AIZ...
...FLASH FLOOD WATCH TONIGHT...
TONIGHT...WINDY WITH SHOWERS AND THUNDERSTORMS. SOME POSSIBLY SEVERE
WITH LOCALLY HEAVY RAIN POSSIBLE. LOW AROUND 50. SOUTH WIND 20
TO 30 MPH AND GUSTY...SHIFTING TO THE WEST AND INCREASING TO 30 TO 40
MPH AND GUSTY LATE.

VIH/UNO...
TONIGHT...WINDY WITH SHOWERS AND THUNDERSTORMS. SOME POSSIBLY SEVERE
WITH LOCALLY HEAVY RAIN POSSIBLE. TEMPERATURES HOLDING STEAxDY OR
SLOWLY RISING. SOUTH WIND 20 TO 30 MPH AND GUSTY...SHIFTING TO THE
WEST AND INCREASING TO 30 TO 40 MPH AND GUSTY LATE.

CCF INFO
SGF NB 050/053 033/056 037 09+30
JLN NB 045/049 031/057 038 09+10

RICKARD/GORDON

In the hours before

Special weather statement, Nov 9, 7:29 PM CST, 5 hours 30 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 PM CST MON NOV 9 1998

...WIND ADVISORY IN EFFECT OVERNIGHT AND TUESDAY...
...FLASH FLOOD WATCH TONIGHT FOR SOUTHEAST KANSAS AND SOUTHWEST
MISSOURI...

A STRONG STORM SYSTEM CONTINUED TO STRENGTHEN OVER THE CENTRAL PLAINS
THIS EVENING. SOUTH WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40
MPH HAVE OCCURRED ACROSS THE REGION SINCE THIS MORNING AND WILL
CONTINUE THROUGH TUESDAY. A WIND ADVISORY REMAINED IN EFFECT FOR ALL
OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS OVERNIGHT AND TUESDAY.

A LINE OF STRONG TO SEVERE THUNDERSTORMS THAT EXTENDED FROM CENTRAL
KANSAS TO SOUTHWEST OKLAHOMA AT 725 PM WILL CONTINUE TO MOVE EAST
THIS EVENING. THE STORMS ARE EXPECTED TO MOVE INTO THE FORT SCOTT...
PITTSBURG AND COLUMBUS AREAS OF SOUTHEAST KANSAS BETWEEN 10 PM AND
MIDNIGHT BEFORE SPREADING ACROSS SOUTHERN AND CENTRAL MISSOURI DURING
THE PRE DAWN HOURS.

DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL HAVE BEEN REPORTED
WITH THE LINE OF STORMS IN CENTRAL KANSAS. SHORT LIVED TORNADOS COULD
ALSO DEVELOP ALONG THE LEADING EDGE OF THE STORMS.

HEAVY RAINFALL CAN ALSO BE EXPECTED FROM THE THUNDERSTORMS AND A
FLASH FLOOD WATCH REMAINED IN EFFECT OVERNIGHT FOR LOCATIONS ALONG
AND WEST OF A TUSCUMBIA TO WAYNESVILLE...LEBANON...MARSHFIELD AND
BRANSON LINE. RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE
POSSIBLE WITH THE STORMS AS THEY MOVE THROUGH THE OZARKS.

IN SOUTH CENTRAL MISSOURI PATCHY DENSE FOG HAS DEVELOPED...WITH
VISIBILITIES FALLING BELOW ONE MILE IN FOG PRONE LOCATIONS. AREAS OF
DRIZZLE HAVE ALSO BEEN REPORTED. IF `TRAVELING THROUGH SOUTH CENTRAL
MISSOURI THIS EVENING...USE CAUTION AND SLOW DOWN IF YOU ENCOUNTER AN
AREA OF DENSE FOG.

STAY TUNED TO THIS STATION FOR LATER STATEMENTS ON THIS DEVELOPING
WEATHER SITUATION.

SUTTON
Special weather statement, Nov 9, 7:29 PM CST, 5 hours 30 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 PM CST MON NOV 9 1998

...WIND ADVISORY IN EFFECT OVERNIGHT AND TUESDAY...
...FLASH FLOOD WATCH TONIGHT FOR SOUTHEAST KANSAS AND SOUTHWEST
MISSOURI...

A STRONG STORM SYSTEM CONTINUED TO STRENGTHEN OVER THE CENTRAL PLAINS
THIS EVENING. SOUTH WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40
MPH HAVE OCCURRED ACROSS THE REGION SINCE THIS MORNING AND WILL
CONTINUE THROUGH TUESDAY. A WIND ADVISORY REMAINED IN EFFECT FOR ALL
OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS OVERNIGHT AND TUESDAY.

A LINE OF STRONG TO SEVERE THUNDERSTORMS THAT EXTENDED FROM CENTRAL
KANSAS TO SOUTHWEST OKLAHOMA AT 725 PM WILL CONTINUE TO MOVE EAST
THIS EVENING. THE STORMS ARE EXPECTED TO MOVE INTO THE FORT SCOTT...
PITTSBURG AND COLUMBUS AREAS OF SOUTHEAST KANSAS BETWEEN 10 PM AND
MIDNIGHT BEFORE SPREADING ACROSS SOUTHERN AND CENTRAL MISSOURI DURING
THE PRE DAWN HOURS.

DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL HAVE BEEN REPORTED
WITH THE LINE OF STORMS IN CENTRAL KANSAS. SHORT LIVED TORNADOS COULD
ALSO DEVELOP ALONG THE LEADING EDGE OF THE STORMS.

HEAVY RAINFALL CAN ALSO BE EXPECTED FROM THE THUNDERSTORMS AND A
FLASH FLOOD WATCH REMAINED IN EFFECT OVERNIGHT FOR LOCATIONS ALONG
AND WEST OF A TUSCUMBIA TO WAYNESVILLE...LEBANON...MARSHFIELD AND
BRANSON LINE. RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE
POSSIBLE WITH THE STORMS AS THEY MOVE THROUGH THE OZARKS.

IN SOUTH CENTRAL MISSOURI PATCHY DENSE FOG HAS DEVELOPED...WITH
VISIBILITIES FALLING BELOW ONE MILE IN FOG PRONE LOCATIONS. AREAS OF
DRIZZLE HAVE ALSO BEEN REPORTED. IF `TRAVELING THROUGH SOUTH CENTRAL
MISSOURI THIS EVENING...USE CAUTION AND SLOW DOWN IF YOU ENCOUNTER AN
AREA OF DENSE FOG.

STAY TUNED TO THIS STATION FOR LATER STATEMENTS ON THIS DEVELOPING
WEATHER SITUATION.

SUTTON
Special weather statement, Nov 9, 9:45 PM CST, 3 hours 14 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 PM CST MON NOV 9 1998

...WIND ADVISORY IN EFFECT OVERNIGHT AND TUESDAY...
...FLASH FLOOD WATCH OVERNIGHT FOR SOUTHEAST KANSAS AND SOUTHWEST
MISSOURI...

A STRONG STORM SYSTEM CONTINUED TO STRENGTHEN OVER THE CENTRAL PLAINS
THIS EVENING. SOUTH WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40
MPH HAVE OCCURRED ACROSS THE REGION SINCE THIS MORNING AND WILL
CONTINUE THROUGH TUESDAY. A WIND ADVISORY REMAINED IN EFFECT FOR ALL
OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS OVERNIGHT AND TUESDAY.

A LINE OF STRONG TO SEVERE THUNDERSTORMS THAT EXTENDED FROM CHANUTE
KANSAS TO BARTLESVILLE OKLAHOMA AT 940 PM WILL CONTINUE TO MOVE EAST
OVERNIGHT...AFFECTING THE FORT SCOTT...PITTSBURG AND COLUMBUS AREAS
OF SOUTHEAST KANSAS BY 11 PM. THE STORMS WILL THEN SPREAD ACROSS
SOUTHERN AND CENTRAL MISSOURI DURING THE PRE DAWN HOURS.

DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL HAVE BEEN REPORTED
WITH THE LINE OF STORMS IN KANSAS. SHORT LIVED TORNADOS COULD ALSO
DEVELOP ALONG THE LEADING EDGE OF THE STORMS.

HEAVY RAINFALL CAN ALSO BE EXPECTED FROM THE THUNDERSTORMS AND A
FLASH FLOOD WATCH REMAINED IN EFFECT OVERNIGHT FOR LOCATIONS ALONG
AND WEST OF A TUSCUMBIA TO WAYNESVILLE...LEBANON...MARSHFIELD AND
BRANSON LINE. RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE
POSSIBLE WITH THE STORMS AS THEY MOVE THROUGH THE OZARKS.

STAY TUNED TO THIS STATION FOR LATER STATEMENTS ON THIS DEVELOPING
WEATHER SITUATION.

SUTTON
Special weather statement, Nov 9, 9:45 PM CST, 3 hours 14 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 PM CST MON NOV 9 1998

...WIND ADVISORY IN EFFECT OVERNIGHT AND TUESDAY...
...FLASH FLOOD WATCH OVERNIGHT FOR SOUTHEAST KANSAS AND SOUTHWEST
MISSOURI...

A STRONG STORM SYSTEM CONTINUED TO STRENGTHEN OVER THE CENTRAL PLAINS
THIS EVENING. SOUTH WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40
MPH HAVE OCCURRED ACROSS THE REGION SINCE THIS MORNING AND WILL
CONTINUE THROUGH TUESDAY. A WIND ADVISORY REMAINED IN EFFECT FOR ALL
OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS OVERNIGHT AND TUESDAY.

A LINE OF STRONG TO SEVERE THUNDERSTORMS THAT EXTENDED FROM CHANUTE
KANSAS TO BARTLESVILLE OKLAHOMA AT 940 PM WILL CONTINUE TO MOVE EAST
OVERNIGHT...AFFECTING THE FORT SCOTT...PITTSBURG AND COLUMBUS AREAS
OF SOUTHEAST KANSAS BY 11 PM. THE STORMS WILL THEN SPREAD ACROSS
SOUTHERN AND CENTRAL MISSOURI DURING THE PRE DAWN HOURS.

DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL HAVE BEEN REPORTED
WITH THE LINE OF STORMS IN KANSAS. SHORT LIVED TORNADOS COULD ALSO
DEVELOP ALONG THE LEADING EDGE OF THE STORMS.

HEAVY RAINFALL CAN ALSO BE EXPECTED FROM THE THUNDERSTORMS AND A
FLASH FLOOD WATCH REMAINED IN EFFECT OVERNIGHT FOR LOCATIONS ALONG
AND WEST OF A TUSCUMBIA TO WAYNESVILLE...LEBANON...MARSHFIELD AND
BRANSON LINE. RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE
POSSIBLE WITH THE STORMS AS THEY MOVE THROUGH THE OZARKS.

STAY TUNED TO THIS STATION FOR LATER STATEMENTS ON THIS DEVELOPING
WEATHER SITUATION.

SUTTON
Special weather statement, Nov 9, 10:44 PM CST, 2 hours 15 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100745-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1044 PM CST MON NOV 9 1998

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 400 AM FOR SOUTHEAST
KANSAS ALONG WITH SOUTHWEST AND CENTRAL MISSOURI...
...FLASH FLOOD WATCH IN EFFECT OVERNIGHT FOR SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI...
...WIND ADVISORY IN EFFECT OVERNIGHT AND TUESDAY FOR ALL OF THE
MISSOURI OZARKS AND SOUTHEAST KANSAS...

AT 1039 PM NATIONAL WEATHER SERVICE RADAR IN SPRINGFIELD INDICATED A
LINE OF STRONG TO SEVERE THUNDERSTORMS FROM EXTREME SOUTHEAST KANSAS
NEAR FORT SCOTT INTO NORTHEAST OKLAHOMA BETWEEN TULSA AND OKLAHOMA
CITY. THE BAND OF STORMS WAS MOVING EAST AT 20 MPH WHILE INDIVIDUAL
STORMS WITHIN THE LINE WERE MOVING NORTHEAST AT 40 MPH.

SEVERE THUNDERSTORM WATCH NUMBER 886 HAD BEEN ISSUED FOR LOCATIONS
ALONG AND WEST OF A VIENNA TO WAYNESVILLE...HARTVILLE AND GAINESVILLE
LINE. THE WATCH INCLUDES THE CITIES OF SPRINGFIELD...JOPLIN...BRANSON
...CAMDENTON...NEVADA AND NEOSHO. DAMAGING WINDS IN EXCESS OF 60 MPH
ARE THE MAIN SEVERE WEATHER THREAT...WITH HAIL UP TO ONE INCH IN
DIAMETER ALSO POSSIBLE.

HEAVY RAINFALL WILL ALSO ACCOMPANY THE LINE OF STORMS WITH ONE TO
THREE INCHES OF RAIN POSSIBLE. A FLASH FLOOD WATCH CONTINUED IN
EFFECT OVERNIGHT FOR LOCATIONS ALONG AND WEST OF A TUSCUMBIA TO
MARSHFIELD AND BRANSON LINE.

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH CONTINUED AHEAD OF
THE LINE OF STORMS. A WIND ADVISORY REMAINED IN EFFECT FOR ALL OF THE
MISSOURI OZARKS AND SOUTHEAST KANSAS OVERNIGHT AND TUESDAY.

STAY TUNED TO THIS STATION FOR LATER STATEMENTS ON THIS DEVELOPING
SEVERE WEATHER SITUATION.

SUTTON
Special weather statement, Nov 9, 10:44 PM CST, 2 hours 15 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100745-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1044 PM CST MON NOV 9 1998

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 400 AM FOR SOUTHEAST
KANSAS ALONG WITH SOUTHWEST AND CENTRAL MISSOURI...
...FLASH FLOOD WATCH IN EFFECT OVERNIGHT FOR SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI...
...WIND ADVISORY IN EFFECT OVERNIGHT AND TUESDAY FOR ALL OF THE
MISSOURI OZARKS AND SOUTHEAST KANSAS...

AT 1039 PM NATIONAL WEATHER SERVICE RADAR IN SPRINGFIELD INDICATED A
LINE OF STRONG TO SEVERE THUNDERSTORMS FROM EXTREME SOUTHEAST KANSAS
NEAR FORT SCOTT INTO NORTHEAST OKLAHOMA BETWEEN TULSA AND OKLAHOMA
CITY. THE BAND OF STORMS WAS MOVING EAST AT 20 MPH WHILE INDIVIDUAL
STORMS WITHIN THE LINE WERE MOVING NORTHEAST AT 40 MPH.

SEVERE THUNDERSTORM WATCH NUMBER 886 HAD BEEN ISSUED FOR LOCATIONS
ALONG AND WEST OF A VIENNA TO WAYNESVILLE...HARTVILLE AND GAINESVILLE
LINE. THE WATCH INCLUDES THE CITIES OF SPRINGFIELD...JOPLIN...BRANSON
...CAMDENTON...NEVADA AND NEOSHO. DAMAGING WINDS IN EXCESS OF 60 MPH
ARE THE MAIN SEVERE WEATHER THREAT...WITH HAIL UP TO ONE INCH IN
DIAMETER ALSO POSSIBLE.

HEAVY RAINFALL WILL ALSO ACCOMPANY THE LINE OF STORMS WITH ONE TO
THREE INCHES OF RAIN POSSIBLE. A FLASH FLOOD WATCH CONTINUED IN
EFFECT OVERNIGHT FOR LOCATIONS ALONG AND WEST OF A TUSCUMBIA TO
MARSHFIELD AND BRANSON LINE.

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH CONTINUED AHEAD OF
THE LINE OF STORMS. A WIND ADVISORY REMAINED IN EFFECT FOR ALL OF THE
MISSOURI OZARKS AND SOUTHEAST KANSAS OVERNIGHT AND TUESDAY.

STAY TUNED TO THIS STATION FOR LATER STATEMENTS ON THIS DEVELOPING
SEVERE WEATHER SITUATION.

SUTTON

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 11:12 PM CSTSevere Thunderstorm WarningSGFDallas, Greene33 min
Nov 9, 11:21 PM CSTSevere Thunderstorm WarningSGFBarton, Jasper, Vernon64 min
Nov 9, 11:21 PM CSTSevere Thunderstorm WarningSGFMcDonald, Newton64 min
Nov 9, 11:35 PM CSTTornado WarningSGFDallas, Laclede35 min
Nov 9, 11:52 PM CSTTornado WarningSGFCamden33 min
Nov 10, 12:04 AM CSTSevere Thunderstorm WarningSGFBarry, Lawrence66 min
Nov 10, 12:04 AM CSTSevere Thunderstorm WarningSGFCedar, Dade, St. Clair66 min
Nov 10, 12:09 AM CSTSevere Thunderstorm WarningSGFMiller, Pulaski31 min
Nov 10, 12:32 AM CSTSevere Thunderstorm WarningSGFChristian, Stone63 min
Nov 10, 12:32 AM CSTSevere Thunderstorm WarningSGFHickory, Polk63 min
Nov 10, 12:32 AM CSTSevere Thunderstorm WarningSGFGreene63 min
Nov 10, 12:59 AM CSTSevere Thunderstorm WarningSGFTaney66 min
Nov 10, 12:59 AM CSTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede, Webster66 min
Nov 10, 1:29 AM CSTSevere Thunderstorm WarningSGFChristian, Douglas66 min
Nov 10, 1:29 AM CSTSevere Thunderstorm WarningSGFWright66 min
Nov 10, 1:29 AM CSTSevere Thunderstorm WarningSGFMiller66 min
Nov 10, 1:49 AM CSTSevere Thunderstorm WarningSGFMaries, Phelps, Pulaski, Texas66 min
Nov 10, 1:49 AM CSTSevere Thunderstorm WarningSGFOzark66 min
Nov 10, 2:21 AM CSTSevere Thunderstorm WarningSGFDouglas34 min
Nov 10, 2:45 AM CSTSevere Thunderstorm WarningSGFDent, Phelps, Texas65 min
Nov 10, 2:45 AM CSTSevere Thunderstorm WarningSGFHowell, Ozark65 min
Nov 10, 3:01 AM CSTSevere Thunderstorm WarningSGFShannon64 min
Nov 10, 3:13 AM CSTTornado WarningSGFHowell47 min
Nov 10, 3:22 AM CSTSevere Thunderstorm WarningSGFOregon63 min
Nov 10, 4:05 AM CSTSevere Thunderstorm WarningSGFShannon30 min

Nearby

Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.